Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment
Dec 22, 2000

I'm on an agressive viral load study that keeps the viral load below 200. I started on the study November 1999 and my viral load stayed below 50 for about 8 months. August 2000 my viral load jumped to over 500. November 2000 my viral load was over 300 and I was kicked off the program. I was taking combivir (AZT/3TC)one tablet twice a day, 250mg nelfinavir 5 tablets 2 times/day, and efavirenz (sustiva) 200gm at 3 tablets at night; however, one of the medications is fake. The guidelines to stay on the program are to switch the medications. Should I switch medications so I can continue to receive free medication. Or stay off the program until my viral load reaches over 1000 on the medication I'm taking.

Response from Dr. Holodniy

I would discuss the options with your doctor and the research team. I don't know the particulars of this study. I am not sure you want your viral load to increase over 1000. But I also think you should investigate the options that this study provides versus going to a conventional regimen that does not include a placebo.

MH



Previous
VL back after 2 years
Next
Can resistance disappear once you go off the drug?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement